Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Having ear problems and shooting pain in ear. Taking zpac and antibiotics. Advise?

Aug 2013
User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1996
Answered : 1025 Questions
I have been having ear problems and have an appointment with a specialist on 9/18. Last Saturday I woke up with shooting sharp pains in my ear. The DR called in a zpac, antiobiotics and 10 pain pills. I then saw him Monday and he confirmed I had an infection.
It is now Friday (they are closed today) and it is just as bad. My question is a: should not be a bit better? b: I am in line by asking for some more pain meds or not? Thanks!
Posted Wed, 2 Oct 2013 in Ear, Nose and Throat Problems
Answered by Dr. Sriram Nathan 1 hour later
hello XXXXXXX and welcome to XXXXXXX

I am Dr Sriram Nathan, an ENT consultant with close to a decade experience in treating ear, nose and throat problems.

I have understood your problem and concern regarding your ear pain.
You must understand that infection of the ear especially if in the cartilaginous part is very painful and usually takes around a week or two for proper relief.
Nevertheless, five days is a long time and you should definitely have some relief. Since you have already started on the antibiotic I would recommend you not to change the same.

However you may ask for more pain meds and I usually also advice my patients painkiller and antibiotic injection to give better and faster relief.

You can also try hot fomentation on the area and avoid head bath and do not meddle the ears

If you are not feeling better by two more days then you must definitely take a swab and consider a change of antibiotics. Your doctor will know about this.

So take the pain medications as advised by your doctor and wait for a couple of days more.

Hope you get better and hope your doubts are answered and I will be more than happy to answer any more


Dr Sriram Nathan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor